zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Compactness conditions in the study of functional, differential, and integral equations. (English) Zbl 1266.45008
Summary: We discuss some existence results for various types of functional, differential, and integral equations which can be obtained with the help of argumentations based on compactness conditions. We restrict ourselves to some classical compactness conditions appearing in fixed point theorems due to Schauder, Krasnosel’skii-Burton, and Schaefer. We present also the technique associated with measures of noncompactness and we illustrate its applicability in proving the solvability of some functional integral equations. Apart from this, we discuss the application of the mentioned technique to the theory of ordinary differential equations in Banach spaces.

MSC:
45G10Nonsingular nonlinear integral equations
45N05Abstract integral equations, integral equations in abstract spaces
47H08Measures of noncompactness and condensing mappings, $K$-set contractions, etc.
34G20Nonlinear ODE in abstract spaces
WorldCat.org
Full Text: DOI
References:
[1] Q. H. Ansari, Ed., Topics in Nonlinear Analysis and Optimization, World Education, Delhi, India, 2012.
[2] N. Bourbaki, Elements of Mathematics. General Topology, Springer, Berlin, Germany, 1989. · Zbl 0683.54004
[3] K. Deimling, Nonlinear Functional Analysis, Springer, Berlin, Germany, 1985. · Zbl 0559.47040
[4] W. Rudin, Real and Complex Analysis, McGraw-Hill, New York, NY, USA, 1987. · Zbl 0925.00005
[5] W. Rudin, Functional Analysis, McGraw-Hill, New York, NY, USA, 1991. · Zbl 0867.46001
[6] R. P. Agarwal, M. Meehan, and D. O’Regan, Fixed Point Theory and Applications, vol. 141, Cambridge University Press, Cambridge, UK, 2001. · Zbl 1243.74116 · doi:10.1017/CBO9780511543005
[7] A. Granas and J. Dugundji, Fixed Point Theory, Springer, New York, NY, USA, 2003. · Zbl 1025.47002
[8] R. R. Akhmerov, M. I. Kamenskiĭ, A. S. Potapov, A. E. Rodkina, and B. N. Sadovskiĭ, Measures of Noncompactness and Condensing Operators, vol. 55 of Operator Theory: Advances and Applications, Birkhäuser, Basel, Switzerland, 1992. · Zbl 0748.47045
[9] J. Appell and P. P. Zabrejko, Nonlinear Superposition Operators, vol. 95, Cambridge University Press, Cambridge, UK, 1990. · Zbl 0701.47041 · doi:10.1017/CBO9780511897450
[10] J. Banaś and K. Goebel, Measures of Noncompactness in Banach Spaces, vol. 60 of Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1980. · Zbl 0441.47056
[11] D. R. Smart, Fixed Point Theorems, Cambridge University Press, Cambridge, UK, 1980. · Zbl 0427.47036
[12] J. Schauder, “Zur Theorie stetiger Abbildungen in Funktionalräumen,” Mathematische Zeitschrift, vol. 26, no. 1, pp. 47-65, 1927. · Zbl 53.0374.01 · doi:10.1007/BF01475440
[13] J. Banaś, “Measures of noncompactness in the study of solutions of nonlinear differential and integral equations,” Central European Journal of Mathematics, vol. 10, no. 6, pp. 2003-2011, 2012. · doi:10.2478/s11533-012-0120-9
[14] S. Mazur, “Über die kleinste konvexe Menge, die eine gegeben Menge enhält,” Studia Mathematica, vol. 2, pp. 7-9, 1930. · Zbl 56.0091.01
[15] C. Corduneanu, Integral Equations and Applications, Cambridge University Press, Cambridge, UK, 1991. · Zbl 0714.45002 · doi:10.1017/CBO9780511569395
[16] J. Kisyński, “Sur l’existence et l’unicité des solutions des problèmes classiques relatifs à l’équation s=F(x,y,z,p,q),” vol. 11, pp. 73-112, 1957. · Zbl 0087.09101
[17] P. P. Zabrejko, A. I. Koshelev, M. A. Krasnosel’skii, S. G. Mikhlin, L. S. Rakovschik, and V. J. Stetsenko, Integral Equations, Nordhoff, Leyden, Mass, USA, 1975. · Zbl 0293.45001
[18] J. Banaś, “An existence theorem for nonlinear Volterra integral equation with deviating argument,” Rendiconti del Circolo Matematico di Palermo II, vol. 35, no. 1, pp. 82-89, 1986. · Zbl 0625.45013 · doi:10.1007/BF02844043
[19] M. A. Krasnosel’skii, Topological Methods in the Theory of Nonlinear Integral Equations, Pergamon, New York, NY, USA, 1964. · Zbl 0111.30303
[20] J. Garcia-Falset, K. Latrach, E. Moreno-Gálvez, and M.-A. Taoudi, “Schaefer-Krasnoselskii fixed point theorems using a usual measure of weak noncompactness,” Journal of Differential Equations, vol. 252, no. 5, pp. 3436-3452, 2012. · Zbl 1252.47047 · doi:10.1016/j.jde.2011.11.012
[21] T. A. Burton, “A fixed-point theorem of Krasnoselskii,” Applied Mathematics Letters, vol. 11, no. 1, pp. 85-88, 1998. · Zbl 1127.47318 · doi:10.1016/S0893-9659(97)00138-9
[22] J. Banaś, K. Balachandran, and D. Julie, “Existence and global attractivity of solutions of a nonlinear functional integral equation,” Applied Mathematics and Computation, vol. 216, no. 1, pp. 261-268, 2010. · Zbl 1191.45004 · doi:10.1016/j.amc.2010.01.049
[23] J. Banaś and B. Rzepka, “An application of a measure of noncompactness in the study of asymptotic stability,” Applied Mathematics Letters, vol. 16, no. 1, pp. 1-6, 2003. · Zbl 1015.47034 · doi:10.1016/S0893-9659(02)00136-2
[24] X. Hu and J. Yan, “The global attractivity and asymptotic stability of solution of a nonlinear integral equation,” Journal of Mathematical Analysis and Applications, vol. 321, no. 1, pp. 147-156, 2006. · Zbl 1108.45006 · doi:10.1016/j.jmaa.2005.08.010
[25] H. Schaefer, “Über die Methode der a priori-Schranken,” Mathematische Annalen, vol. 129, pp. 415-416, 1955. · Zbl 0064.35703 · doi:10.1007/BF01362380 · eudml:160442
[26] T. A. Burton and C. Kirk, “A fixed point theorem of Krasnoselskii-Schaefer type,” Mathematische Nachrichten, vol. 189, pp. 23-31, 1998. · Zbl 0896.47042 · doi:10.1002/mana.19981890103
[27] P. Kumlin, A Note on Fixed Point Theory, Mathematics, Chalmers and GU, 2003/2004.
[28] J. Banaś and I. J. Cabrera, “On existence and asymptotic behaviour of solutions of a functional integral equation,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 66, no. 10, pp. 2246-2254, 2007. · Zbl 1128.45004 · doi:10.1016/j.na.2006.03.015
[29] J. Dane\vs, “On densifying and related mappings and their application in nonlinear functional analysis,” in Theory of Nonlinear Operators, pp. 15-56, Akademie, Berlin, Germany, 1974. · Zbl 0295.47058
[30] A. Aghajani, J. Banaś, and Y. Jalilian, “Existence of solutions for a class of nonlinear Volterra singular integral equations,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1215-1227, 2011. · Zbl 1228.45002 · doi:10.1016/j.camwa.2011.03.049
[31] J. Banaś, A. Hajnosz, and S. W\cedrychowicz, “On the equation x’=f(t,x) in Banach spaces,” Commentationes Mathematicae Universitatis Carolinae, vol. 23, no. 2, pp. 233-247, 1982. · Zbl 0502.34050 · eudml:17176
[32] J. Banaś, A. Hajnosz, and S. W\cedrychowicz, “On existence and local characterization of solutions of ordinary differential equations in Banach spaces,” in Proceedings of the 2nd Conference on Differential Equations and Applications, pp. 55-58, Rousse, Bulgaria, 1982. · Zbl 0548.34062
[33] J. Banaś, “Applications of measures of noncompactness to various problems,” Zeszyty Naukowe Politechniki Rzeszowskiej, no. 5, p. 115, 1987. · Zbl 0619.47044
[34] J. Dieudonné, “Deux examples singuliers d’equations differentielles,” Acta Scientiarum Mathematicarum, vol. 12, pp. 38-40, 1950. · Zbl 0037.06002
[35] J. Kisyński, “Sur les équations différentielles dans les espaces de Banach,” Bulletin de l’Académie Polonaise des Sciences, vol. 7, pp. 381-385, 1959. · Zbl 0112.34301
[36] C. Olech, “On the existence and uniqueness of solutions of an ordinary differential equation in the case of Banach space,” Bulletin de l’Académie Polonaise des Sciences, vol. 8, pp. 667-673, 1960. · Zbl 0173.35303
[37] T. Wa\Dzewski, “Sur l’existence et l’unicité des intégrales des équations différentielles ordinaries au cas de l’espace de Banach,” Bulletin de l’Académie Polonaise des Sciences, vol. 8, pp. 301-305, 1960. · Zbl 0093.08405
[38] K. Deimling, Ordinary Differential Equations in Banach Spaces, vol. 596 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1977. · Zbl 0364.34030
[39] W. Walter, Differential and Integral Inequalities, Springer, Berlin, Germany, 1970. · Zbl 0252.35005
[40] A. Ambrosetti, “Un teorema di esistenza per le equazioni differenziali negli spazi di Banach,” Rendiconti del Seminario Matematico della Università di Padova, vol. 39, pp. 349-361, 1967. · Zbl 0174.46001 · numdam:RSMUP_1967__39__349_0 · eudml:107252
[41] K. Deimling, “On existence and uniqueness for Cauchy’s problem in infinite dimensional Banach spaces,” Proceedings of the Colloquium on Mathematics, vol. 15, pp. 131-142, 1975. · Zbl 0364.34030
[42] K. Goebel and W. Rzymowski, “An existence theorem for the equation x’=f(t,x) in Banach space,” Bulletin de l’Académie Polonaise des Sciences, vol. 18, pp. 367-370, 1970. · Zbl 0202.10003
[43] B. N. Sadovskii, “Differential equations with uniformly continuous right hand side,” Trudy Nauchno-Issledovatel’nogo Instituta Matematiki Voronezhskogo Gosudarstvennogo Universiteta, vol. 1, pp. 128-136, 1970.
[44] S. Szufla, “Measure of non-compactness and ordinary differential equations in Banach spaces,” Bulletin de l’Académie Polonaise des Sciences, vol. 19, pp. 831-835, 1971. · Zbl 0218.46016
[45] J. Banaś, “On existence theorems for differential equations in Banach spaces,” Bulletin of the Australian Mathematical Society, vol. 32, no. 1, pp. 73-82, 1985. · Zbl 0569.34053 · doi:10.1017/S0004972700009734
[46] J. Banaś and M. Lecko, “Solvability of infinite systems of differential equations in Banach sequence spaces,” Journal of Computational and Applied Mathematics, vol. 137, no. 2, pp. 363-375, 2001. · Zbl 0997.34048 · doi:10.1016/S0377-0427(00)00708-1
[47] M. Mursaleen and S. A. Mohiuddine, “Applications of measures of noncompactness to the infinite system of differential equations in \ell p spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 75, no. 4, pp. 2111-2115, 2012. · Zbl 1256.47060 · doi:10.1016/j.na.2011.10.011
[48] M. Mursaleen and A. Alotaibi, “Infinite systems of differential equations in some BK spaces,” Abstract and Applied Analysis, vol. 2012, Article ID 863483, 20 pages, 2012. · Zbl 1258.28006 · doi:10.1155/2012/863483